Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Not on meds yet...
Nov 24, 2004

I just got tested last week again, I forget what my viral load is, my t-cells are 268. Overall, my results haven't changed too much from 8 months before. The doctor said that I was in the "treatable" stage now. He prescribed Truvada and Viramune? I think that's right. He wanted to go with Sustiva and Truvada, but I have panic attacks occasionally, and am on Xanex to try to avoid them when I need to. With all the things I've read about Sustiva, I opted for Viramune instead. I guess I'm a little scared to start taking medication because I'm afraid I won't ever be able to come off of it. I'm also worried about the % of people who get rashes from the Viramune, or even chemical hepatitis. I had Hepatitis B when I was 18. I'm now 39. I've been positive for about 6 years or so...no meds yet. I feel very lucky. Anyway, once you start, is that it?

Also, I have been seeing a Naturopathy Doctor as well, and I am thinking of increasing all of my enzymes, olive leaf, etc.... for one more month and see what the results are. Have you heard about other treatments like this? My stepmom has had luck with Naturopathy and not the regular meds. The herbal things were the only thing that worked for her after many years of taking other things.

Thank you for your time...

Response from Dr. Dieterich

Sounds like you should definitely start those meds ASAP! There is always a risk of toxicity with any medication. However the risk of HIV progression is clearly greater than any side effects. The risk of rash with Viramune is low and the risk of liver toxicity is about 5% or 6%. As long as your MD is checking your liver tests, you should be fine. Take your meds! Good luck! DTD



Previous
Re: HIV Meds Causing Hepatitis
Next
Twinrix schedule

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement